Vol. 73, No. 2, 1977

Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Tamely ramified supercuspidal representations of Gln

Roger Evans Howe

Vol. 73 (1977), No. 2, 437–460

Let F be a non-Archimedean local field of residual characteristic p; then conjecturally the supercuspidal representations of Gln(F) are parameterized by admissible characters of extensions of F of degree n provided that n is prime to p. In this paper we establish the existence of the necessary representations if the conjecture is to be true. They will be realized as induced representations from certain subgroups, compact modulo the center. The more difficult question of whether all supercuspidal representations arise by this construction will not be treated. We will also leave aside the problem of computing the characters of these representations.

Mathematical Subject Classification 2000
Primary: 22E50
Received: 21 May 1977
Published: 1 December 1977
Roger Evans Howe